Arkansas, 2008

Tornadoes and Flash Flooding in Arkansas, April 9 to 10, 2008

April 9 to 10, 2008 · NWS TSA · 34 events in 7 counties and zones

Severe thunderstorms occurred across Northwest Arkansas during the evening and early morning hours on the 9th and 10th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.2 million
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Severe thunderstorms occurred across Northwest Arkansas during the evening and early morning hours on the 9th and 10th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 9, 6:58 PM CST, 34 minutes earlier.

Area forecast discussion, Apr 9, 6:58 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT WED APR 9 2008

.MESOSCALE UPDATE...
THE WARM FRONT HAS MADE LITTLE PROGRESS NORTH IN THE LAST TWO
HOURS AND NOW EXTENDS FROM NORTHWEST SCOTT COUNTY INTO
NORTHERN PITTSBURG COUNTY.  THE SUPERCELL TRACKING ACROSS
NORTHERN HASKELL COUNTY IS LIKELY LOSING ITS ABILITY TO
INGEST BOUNDARY LAYER AIR AS IT PULLS AWAY FROM THE WARM FRONT
...WITH ITS TORNADO POTENTIAL GOING DOWN.

OVERALL THE ENVIRONMENT ALONG AND SOUTH OF THE WARM FRONT
REMAINS VERY FAVORABLE FOR SUPERCELLS AND TORNADOES...WITH
THE LOW-LEVEL JET EXPECTED TO INCREASE IN THIS AREA THIS
EVENING.

THE TORNADIC STORM IN SOUTHEAST PUSHMATAHA COUNTY WILL
REMAIN IN A FAVORABLE ENVIRONMENT INTO SOUTHERN LE FLORE
COUNTY.  AFTER THAT ITS FUTURE IS DEPENDENT ON THE NORTHWARD
PUSH OF THE WARM FRONT.

THE CELL MOVING ACROSS MCALESTER WILL BE MOVING THROUGH
A VERY FAVORABLE ENVIRONMENT THROUGH HASKELL AND LATIMER
COUNTIES.

ALL OF THESE CELLS HAVE TORNADO POTENTIAL.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...08
LONG TERM....99
Hazardous weather outlook, Apr 9, 3:45 PM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT WED APR 9 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
445 PM CDT WED APR 9 2008

...SIGNIFICANT SEVERE WEATHER AND FLASH FLOODING LIKELY
TONIGHT INTO THURSDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA.

DISCUSSION...
SEVERAL ROUNDS OF SEVERE WEATHER ARE ANTICIPATED ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THURSDAY
AS A POTENT UPPER LEVEL LOW TAKES SHAPE ACROSS THE SOUTHWEST
UNITED STATES TONIGHT AND MOVES ACROSS THE PLAINS ON
THURSDAY. THE AIRMASS ACROSS THE REGION WILL BECOME MORE
FAVORABLE FOR SEVERE THUNDERSTORMS TONIGHT AS A WARM FRONT
THAT IS CURRENTLY ACROSS EXTREME SOUTHEAST OKLAHOMA
SURGES TO THE NORTH. THE WARM FRONT WILL BE ACROSS SOUTHERN
KANSAS AND SOUTHERN MISSOURI BY SUNRISE THURSDAY. THE GREATEST
THREAT FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF THE WARM FRONT
WHERE THE AIRMASS WILL BE MORE UNSTABLE. WITH ADEQUATE DEEP LAYER
SHEAR IN PLACE...SUPERCELLS WILL BE POSSIBLE. LARGE HAIL...DAMAGING
WINDS AND TORNADOES WILL ALL BE POSSIBLE SOUTH OF THE WARM FRONT.
ELEVATED THUNDERSTORMS WILL BE POSSIBLE NORTH OF THE WARM FRONT. SOME
OF THOSE THUNDERSTORMS MAY BECOME SEVERE AS WELL. LARGE HAIL WILL
BE THE PRIMARY CONCERN WITH THESE STORMS.

HEAVY RAIN WILL ALSO BE A MAJOR CONCERN ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS AS SEVERAL ROUNDS OF THUNDERSTORMS ROLL
ACROSS THE REGION. 2 TO 4 INCHES OF RAIN WILL BE COMMON ACROSS
THE AREA WITH A FEW LOCATIONS RECORDING UPWARDS OF 7 INCHES OF
RAIN. THIS WILL LIKELY CAUSE FLASH FLOODING OF LOW LYING AREAS.
SEE THE FLASH FLOOD WATCH/OKCFFATSA/ FOR FURTHER INFORMATION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
HEAVY RAIN POTENTIAL.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO BE ONGOING THURSDAY
MORNING AS THE POTENT UPPER LEVEL LOW MOVES ACROSS KANSAS AND AN
ASSOCIATED SURFACE LOW PUSHES INTO SOUTH-CENTRAL KANSAS. STRONG TO
SEVERE THUNDERSTORMS WILL CONTINUE AHEAD OF THE A DRY LINE/COLD FRONT
THAT WILL EXTEND SOUTH OF THE SURFACE LOW AS IT MOVES OFF TO THE NORTHEAST
DURING THE DAY ON THURSDAY. TORNADOES...LARGE HAIL AND DAMAGING
WILL ALL CONTINUE TO BE POSSIBLE. THE THUNDERSTORMS WILL COME TO AN
END BY THURSDAY EVENING AS THE DRY LINE/COLD FRONT MOVES EAST OF THE
AREA.

DRY WEATHER IS EXPECTED FOR THE REMAINDER OF THE UPCOMING WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD BE PREPARED FOR A SIGNIFICANT SEVERE
WEATHER AND FLASH FLOODING EVENT TONIGHT INTO THURSDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 9, 7:02 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
802 PM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             KEOTA                   35.26N 94.92W
04/09/2008  E1.00 INCH       HASKELL            OK   AMATEUR RADIO

&&

SFP
Local storm report, Apr 9, 7:14 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
814 PM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             GANS                    35.39N 94.69W
04/09/2008  E0.75 INCH       SEQUOYAH           OK   FIRE DEPT/RESCUE

&&

JDS
Local storm report, Apr 9, 7:22 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
822 PM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HAIL             MULDROW                 35.41N 94.60W
04/09/2008  E1.00 INCH       SEQUOYAH           OK   TRAINED SPOTTER

&&

JDS
Local storm report, Apr 9, 7:24 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
824 PM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             MULDROW                 35.41N 94.60W
04/09/2008  E1.75 INCH       SEQUOYAH           OK   TRAINED SPOTTER

            GOLF BALL HAIL AND 55 PLUS MPH WINDS

&&

JDS
Local storm report, Apr 9, 7:26 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
826 PM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     HAIL             ROLAND                  35.42N 94.51W
04/09/2008  E1.00 INCH       SEQUOYAH           OK   TRAINED SPOTTER

&&

JDS
Local storm report, Apr 9, 7:32 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
832 PM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             FORT SMITH              35.39N 94.40W
04/09/2008  E1.75 INCH       SEBASTIAN          AR   EMERGENCY MNGR

&&

SFP

The radar

The Western Arkansas radar (KSRX), 11 km away, was scanning. The volume nearest the first event began at 01:31 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 10 hail, 6 flash flood, 5 tornado. Local standard time, as filed.

Hail, Sebastian

When
April 9, 7:32 PM CST
Where
Sebastian County, Ft Smith
Measured
1.75 in hail
Property damage
$500,000
Reported by
Emergency Manager
Coordinates
35.380, -94.420

Wind-driven golfball size hail caused extensive property damage to homes and businesses in Fort Smith.

Hail, Crawford

When
April 9, 7:40 PM CST
Where
Crawford County, Van Buren
Measured
2.75 in hail
Property damage
$150,000
Reported by
Trained Spotter
Coordinates
35.430, -94.350

Baseball size hail damaged homes, automobiles, and businesses.

Thunderstorm Wind, Crawford

When
April 9, 7:40 PM CST
Where
Crawford County, Van Buren
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.430, -94.350

Thunderstorm winds estimated at 70 miles an hour blew down numerous trees.

Hail, Sebastian

When
April 9, 7:48 PM CST
Where
Sebastian County, Central City
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.320, -94.250

Hail, Crawford

When
April 9, 7:49 PM CST
Where
Crawford County, Alma
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
35.480, -94.230

Hail, Crawford

When
April 9, 7:49 PM CST
Where
Crawford County, Rudy
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.530, -94.280

Hail, Crawford

When
April 9, 7:55 PM CST
Where
Crawford County, 4 mi E of Rudy
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.530, -94.209

Thunderstorm Wind, Crawford

When
April 9, 7:58 PM CST
Where
Crawford County, Dyer
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
35.500, -94.130

Thunderstorm winds estimated at 70 miles an hour blew down trees and damaged the facilities at a golf course.

Hail, Crawford

When
April 9, 7:58 PM CST
Where
Crawford County, Dyer
Measured
1.75 in hail
Property damage
$25,000
Reported by
Public
Coordinates
35.500, -94.130

Golfball size hail damaged automobiles and homes.

Hail, Crawford

When
April 9, 8:00 PM CST
Where
Crawford County, Mulberry
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.500, -94.050

Thunderstorm Wind, Crawford

When
April 9, 8:00 PM CST
Where
Crawford County, Mulberry
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
35.500, -94.050

Thunderstorm winds estimated at 70 miles an hour destroyed a few barns.

Hail, Franklin

When
April 9, 8:20 PM CST
Where
Franklin County, Altus
Measured
0.75 in hail
Reported by
Public
Coordinates
35.450, -93.770

Flash Flood, Sebastian

When
April 9, 9:30 PM CST to April 10, 10:30 AM CST
Where
Sebastian County, 3 mi N of Ft Smith to 3 mi S of Ft Smith
Cause
Heavy Rain
Property damage
$25,000
Reported by
Newspaper
Coordinates
35.423, -94.420

Heavy rain caused some homes to be flooded.

Thunderstorm Wind, Sebastian

When
April 9, 9:33 PM CST
Where
Sebastian County, Ft Smith
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.380, -94.420

Thunderstorm winds estimated at 60 miles an hour blew down several large tree limbs.

Thunderstorm Wind, Crawford

When
April 9, 9:50 PM CST
Where
Crawford County, 2 mi S of Rudy
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.501, -94.280

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Sebastian

When
April 9, 10:23 PM CST
Where
Sebastian County, 2 mi SW of Excelsior
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
35.179, -94.355

Thunderstorm winds estimated at 80 miles an hour blew down trees and damaged barns and homes over a 3 to 4 mile long path.

Thunderstorm Wind, Sebastian

When
April 9, 10:26 PM CST
Where
Sebastian County, 1 mi W of Greenwood
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.220, -94.288

Thunderstorm winds estimated at 70 miles an hour blew down a few trees.

Hail, Sebastian

When
April 9, 10:29 PM CST
Where
Sebastian County, Excelsior
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.200, -94.330

Thunderstorm Wind, Franklin

When
April 9, 11:20 PM CST
Where
Franklin County, Altus
Measured
61 kt (70 mph) estimated gust
Reported by
County Official
Coordinates
35.450, -93.770

Thunderstorm winds estimated at 70 miles an hour blew down numerous trees.

Flash Flood, Crawford

When
April 9, 11:30 PM CST to April 10, 10:30 AM CST
Where
Crawford County, Dyer to Mountainburg
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
35.500, -94.130

Heavy rain caused water to flow over numerous roads. Schools in Van Buren and Alma had to be closed because roads were impassable.

Flash Flood, Benton

When
April 10, 12:30 AM CST to 10:30 AM CST
Where
Benton County, Gravette to Gentry
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
36.420, -94.450

Heavy rain caused 32 roads to be closed across Benton County. Five bridges were under water.

Flash Flood, Washington

When
April 10, 12:30 AM CST to 10:30 AM CST
Where
Washington County, Goshen to Summers
Cause
Heavy Rain
Property damage
$100,000
Reported by
Newspaper
Coordinates
36.100, -94.000

Heavy rain caused 67 roads and bridges to be closed across the county. Water rescues from vehicles also had to be performed. About 20 people had to evacuate their homes at West Fork, Elkins and Goshen as they became flooded as well.

Flash Flood, Carroll

When
April 10, 12:30 AM CST to 10:30 AM CST
Where
Carroll County, Oak Grove to Eureka Spgs
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
36.450, -93.430

Heavy rain caused flooded roads. Three teens had to be rescued from a car that was swept away by rainwater near Green Forrest. Near Berryville, eight people had to be evacuated from their homes due to high water.

Flash Flood, Benton

When
April 10, 12:30 AM CST to 10:30 AM CST
Where
Benton County, 5 mi W of Sulphur Spgs to 5 mi W of Gravette
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
36.480, -94.540

Heavy rain caused roads and streams to be flooded.

Tornado, Washington

When
April 10, 4:28 AM CST to 4:33 AM CST
Where
Washington County, 2.43 mi NE of Evansville to 4 mi SW of Lincoln
Rating
EF2
Path length
5.5 mi
Path width
400 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
35.829, -94.505

The strong tornado that began 5.5 miles east-southeast of Stillwell in Adair County Oklahoma moved into Washington County. The tornado destroyed a mobile home, destroyed a barn, rolled a vehicle, caused extensive tree damage, and snapped power poles.

Thunderstorm Wind, Crawford

When
April 10, 4:42 AM CST
Where
Crawford County, Alma
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.480, -94.230

Tornado, Washington

When
April 10, 4:50 AM CST to 4:53 AM CST
Where
Washington County, 2.25 mi WNW of Black Oak to 1.07 mi ENE of Baldwin
Rating
EF2
Path length
3 mi
Path width
600 yd
Property damage
$125,000
Reported by
NWS Storm Survey
Coordinates
35.996, -94.115

An NWS storm survey determined that a strong tornado caused major damage to a permanent home, damaged several other homes, caused extensive tree damage, and snapped power poles.

Tornado, Madison

When
April 10, 5:02 AM CST to 5:03 AM CST
Where
Madison County, 0.85 mi WSW of Wesley to 0.94 mi WNW of Wesley
Rating
EF1
Path length
0.8 mi
Path width
200 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
36.025, -93.934

An NWS storm survey determined that a tornado destroyed a barn and caused extensive tree damage.

Thunderstorm Wind, Franklin

When
April 10, 5:15 AM CST
Where
Franklin County, Cass
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.680, -93.820

Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs.

Thunderstorm Wind, Madison

When
April 10, 5:15 AM CST
Where
Madison County, Alabam
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.150, -93.680

Thunderstorm winds estimated at 70 miles an hour caused substantial damage to two barns and a shed.

Tornado, Madison

When
April 10, 5:20 AM CST to 5:28 AM CST
Where
Madison County, 1.11 mi WNW of Alabam to 4.17 mi SE of Rockhouse
Rating
EF1
Path length
7 mi
Path width
900 yd
Continued into
Carroll, Ar (TSA)
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
36.157, -93.698

An NWS storm survey determined that a tornado damaged a home, destroyed several barns and outbuildings, caused extensive tree damage, and blew down power poles and power lines. This tornado continued into Carroll County Arkansas before it dissipated.

Tornado, Carroll

When
April 10, 5:28 AM CST to 5:32 AM CST
Where
Carroll County, 5.08 mi WNW of Metalton to 2.65 mi W of Cabanal
Rating
EF1
Path length
3.7 mi
Path width
900 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
36.236, -93.619

The tornado that began about 1 mile west-southwest of Alabam in Madison County Arkansas continued into Carroll County about 9.4 miles south-southwest of Berryville. The tornado damaged a home, destroyed barns, and caused extensive tree damage before it dissipated south of Berryville.

Thunderstorm Wind, Carroll

When
April 10, 5:33 AM CST
Where
Carroll County, 4 mi N of Green Forest
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.378, -93.450

Thunderstorm winds estimated at 70 miles an hour blew down several trees. Some of the trees fell on State Highway 103 and also caused power outages.

Thunderstorm Wind, Franklin

When
April 10, 5:50 AM CST
Where
Franklin County, Altus
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.450, -93.770

Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2008Every state in 2008This day in weather historyThe tornado archive for Arkansas, 2008Warnings in Arkansas, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 92129, 92130, 92131, 92132, 92133, 92134, 92135, 92136, 92137, 92138, 92140, 92139, 98394, 92141, 92142, 92143, 92144, 92145, 92146, 94362, 94355, 94356, 94358, 98346, 95920, 92147, 95921, 95925, 92148, 92149, 95926, 95927, 92150, 92151.